MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES
Model Number 42-9438
Medical Device Problem Codes Break (1069); Complete Blockage (1094); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot [30061591 was reviewed and the product was produced according to product specifications.All information reasonably known as of 20 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that the nasogastric (ng) tube was found to be fractured mid-esophagus.They examined the tube and found striations from the tube ballooning above a blockage.The tube was removed and the broken fragment removed from the patient's stomach during a gastric endoscopy.Per additional information received 10 may 2021, the patient is in critical care for an underlying condition.
 
Additional Manufacturer Narrative
Correction: based on the sample return, the model number, lot number, and udi have been corrected in d4.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 23 sep 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: the 510(k) number in g4 was updated, based on the change of product code reported in the previous follow up.One used sample was returned for evaluation.The sample was inspected and no tearing or splitting of the tube could be found.A section at the 65cm marking did show expansion to a balloon shape that gave the region a thin appearance.No rupture was noted.The split/tears reported by the user could not be confirmed.The root cause of the ballooning could be a user related problem since as per the instructions for use, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 06 oct 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11862997
Report Number9611594-2021-00074
Device Sequence Number4366777
Product Code FPD
UDI-Device Identifier00350770460765
UDI-Public00350770460765
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number42-9438
Device Catalogue NumberN/A
Device Lot Number0002995204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer09/13/2021
09/30/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date09/24/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight26